MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that after intraocular lens (iol) implantation, the patient could not see clearly more than five feet away, the vision was blurry at distance, and patient could not drive since the surgery.The patient was given glasses and that cleared the distance vision.Patient's vision was great for reading near and inside the home.Additional information has been requested and received stating- after the surgeries, the surgeon said patient's lenses had "shifted".The surgeon said the vision would not improve at distance.It was told that patient was not neuro-adapting to the lens and must be intolerant.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
According to additional information, the patient had a yttrium-aluminum-garnet (yag) laser but was unhappy with the vision.The surgeon considered the outcome a success.The refractive outcome was -0.50 sphere, so patient could see well up close and intermediate without glasses.Halos and brightness were the most difficult part of the symptoms.In the second opinion of the doctor, the patient may still adjust to the lenses.For driving, the patient would need to wear glasses.
 
Additional Manufacturer Narrative
Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Multiple follow up attempts were made.New information was provided., "spoke with consumer.Even after yttrium-aluminum-garnet laser (yag) left eye (os) (b)(6) 2023, unhappy with vision.Her surgeon considers the outcome a success.Her refractive outcome is -0.50 sphere in each eye.So she can see up close and intermediate well without glasses.Halos and brightness are the most difficult part of the symptoms.The 2nd opinion dr.Said she may still adapt to the lenses.She will wear glasses for driving.No further information is available." it is unknown if qualified associated products were used.The instruction for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company intraocular lens (iol) delivery system or any other company qualified combination.It is unknown if lens damage was present.The lens remains in the eye.The length of time that the lens was allowed to remain in a folded position inside the cartridge prior to delivery is not known.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17070018
Report Number1119421-2023-01037
Device Sequence Number6673128
Product Code MJP
UDI-Device Identifier00380652457897
UDI-Public00380652457897
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.190
Device Lot Number15372721
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale